Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Started spotting and lower abdominal pain after period. What's going on?

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions
My period ended a week ago and today I had some light brownish pinkish spotting for about a hour. The spotting stopped but now I'm having this burning, cramping like pain in the left lower quadrant of my abdomen. What's going on?
Posted Sun, 24 Mar 2013 in Women's Health
Answered by Dr. Nilofer AR 24 minutes later
Thanks for your query.

Your symptom of spotting 7 days after periods suggests implantation bleeding.
Also it could be due to hormonal imbalance at the time of ovulation.
Pain abdomen could be due due many reasons like simple pain during ovulation called Mittelschmerz or gastrointestinal disturbances.
Could you provide more information so as to pin point the diagnosis.
1. Are you on contraception.
2. Do you have symptoms of frequents urination with burning sensation?
3. Are your bowel habits regular.

Waiting for your reply,
Dr Nilofer
Above answer was peer-reviewed by
Follow-up: Started spotting and lower abdominal pain after period. What's going on? 4 minutes later
No I am not using birth control. My husband and I use withdrawal. I have been urinating more frequently but there is no burning. I have regular bowel movements 1-2 times a day. I eat a very healthy diet. Also I did just start a very intensive cardio program 2 weeks ago.
Answered by Dr. Nilofer AR 6 minutes later
Thanks for your prompt reply.

Well, symptom of lower abdominal pain is due to rigorous work out. You need to slow down for some days and increase your work out in a slow and gradual manner.
Spotting is due to hormonal imbalance because of increased physical stress.

I recommend you to be more relaxed. Take and analgesic like NSAID's for pain.
You are less likely to be pregnant.
So do not worry since your spotting has stopped now.
Hope this helps,
DR Nilofer
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor